Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Headache, bruise on calf, no pain, itching. Indication of sinister problem?

I have had a headache that has gradually gotten worse over the last 3 hours. It started on the left hand side behind my eye and spread to the right hand side within 30 mins. It is throbbing, but I have taken paracetamol and codeine which have taken the edge off enough for me to look at the computer screen on dim. I also just discovered a deep purple bruise at the top of my calf that was not there 12 hours ago and have not had any trauma to my leg. The bruise is not at all painful to press. I am 118kg, 157cm tall and a smoker (approx 8 roll-ups a day). I am also taking 2 Noriday tablets ( norethisterone ) once a day as directed by my physician. I have poly-cystic ovaries, have a fatty liver which was diagnosed 3 weeks ago. I also was told at my last blood test that I may have pre-diabetes. I get eczema so am not able to tell you if I ve been excessively itchy because I m always itchy! My skin is a normal colour for me-no yellowing. I would like to know if the bruise and headache could be indicating something more sinister?
Asked On : Wed, 7 Nov 2012
Answers:  1 Views:  78
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Based on your current symptoms (headache and bruise over the calf), they do not suggest any thing serious. Also, the fact that you are improving with medications is reassuring.

However, if you notice one or more of the following: severe headache, repeated vomiting, double vision, drowsiness, weakness of arms or legs, fits, etc, then, you should visit the ER and possibly get a CT scan of brain done.

Wishing you good health,

Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad
Answered: Wed, 7 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor